Alert archive / South Carolina / Wind Chill Advisories in 2017

Wind Chill Advisory 2, NWS Charleston, SC

January 8, 2017

NWS Charleston, SC issued this wind chill advisory at Jan 8, 2017, 2:59 PM EST. It took effect at Jan 9, 2017, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 2:59 PM EST (19:59 UTC)
In effect from
Jan 9, 2017, 12:00 AM EST
Expired
Jan 9, 2017, 9:00 AM EST
In force
9 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

342 
WWUS42 KCHS 081959
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EST SUN JAN 8 2017

SCZ050-052-090400-
/O.NEW.KCHS.WC.Y.0002.170109T0500Z-170109T1400Z/
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, 
MOUNT PLEASANT, AND DANIEL ISLAND
259 PM EST SUN JAN 8 2017

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST MONDAY.

* WIND CHILL...12 TO 15 DEGREES...MAINLY AWAY FROM THE IMMEDIATE 
  COAST.

* WINDS...NORTHEAST 5 TO 15 MPH.

* TEMPERATURES...LOWER TO MID 20S.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
5 follow-up statements
419 
WWUS42 KCHS 082322
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EST SUN JAN 8 2017

SCZ050-052-090730-
/O.CON.KCHS.WC.Y.0002.170109T0500Z-170109T1400Z/
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, 
MOUNT PLEASANT, AND DANIEL ISLAND
622 PM EST SUN JAN 8 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST MONDAY...

* WIND CHILL...12 TO 15 DEGREES.

* WINDS...NORTHEAST 5 TO 15 MPH.

* TEMPERATURES...LOWER TO MID 20S.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE  
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
646 
WWUS42 KCHS 090246
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
946 PM EST SUN JAN 8 2017

SCZ050-052-091100-
/O.CON.KCHS.WC.Y.0002.170109T0500Z-170109T1400Z/
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, 
MOUNT PLEASANT, AND DANIEL ISLAND
946 PM EST SUN JAN 8 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* WIND CHILL...12 TO 15 DEGREES.

* WINDS...NORTHEAST 5 TO 15 MPH.

* TEMPERATURES...LOWER TO MID 20S.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
277 
WWUS42 KCHS 090528
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 AM EST MON JAN 9 2017

SCZ050-052-091330-
/O.CON.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, 
MOUNT PLEASANT, AND DANIEL ISLAND
1228 AM EST MON JAN 9 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WIND CHILL...AROUND 15 DEGREES.

* WINDS...NORTHEAST 5 TO 15 MPH.

* TEMPERATURES...MID TO UPPER 20S.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
583 
WWUS42 KCHS 090805
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
305 AM EST MON JAN 9 2017

SCZ052-090915-
/O.CAN.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/
TIDAL BERKELEY-
INCLUDING THE CITY OF DANIEL ISLAND
305 AM EST MON JAN 9 2017

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
CHILL ADVISORY.

WIND CHILLS ARE NO LONGER EXPECTED TO DROP TO 15 DEGREES OR LOWER.

$$

SCZ050-091400-
/O.CON.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/
CHARLESTON-
INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, 
AND MOUNT PLEASANT
305 AM EST MON JAN 9 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WIND CHILL...AROUND 15 DEGREES...MAINLY OVER UPPER PORTIONS OF 
  THE COUNTY NEAR AWENDAW AND MCCLELLANVILLE.

* WINDS...NORTHEAST 5 TO 15 MPH.

* TEMPERATURES...MID TO UPPER 20S.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
533 
WWUS42 KCHS 091336
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
836 AM EST MON JAN 9 2017

SCZ050-091445-
/O.EXP.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/
CHARLESTON-
INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, 
AND MOUNT PLEASANT
836 AM EST MON JAN 9 2017

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

WIND CHILL TEMPERATURES WILL CONTINUE TO RISE ABOVE 15 DEGREES
THIS MORNING AS TEMPERATURES WARM.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:51 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Jan 8, 12:51 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1251 PM EST Sun Jan 8 2017

.SYNOPSIS...
Arctic high pressure will build from the west and will remain the
dominant feature through Monday. The high will then shift into the
Atlantic and will persist into next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Expect a brisk and cold day as high pressure expands east over
the region. Despite full sunshine, temperatures will only
recover into the 40-45F range at most locations this afternoon,
coolest toward the Pee Dee where it may not even reach 40 where
the greatest low-level cold advection is expected.

Under high pressure tonight, expect another round of cold
temperatures. High clouds will push across the region but should
have minimal impact on low temps. By daybreak Monday,
temperatures in the lower 20s will be common away from the
coast, and a few of the coldest inland locations could dip into
the upper teens. The combination of cold temps and winds perhaps
holding in the 5-10 mph range could produce wind chills in the
lower/mid teens overnight, and a Wind Chill Advisory could
eventually be required for coastal counties from Savannah north.
On the beaches/sea islands, temperatures remain somewhat
uncertain and will depend on the position of high
pressure/associated wind direction. North winds will push
temperatures in the 20s to the beaches, but northeast winds
could hold temps above freezing on the immediate coast.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
A mainly zonal flow will exist Monday through Wednesday, helping
to push the surface high just off the east coast by Tuesday.
Residual cold air on Monday will maintain cool temps with highs
in the 40s. However a rapid warm-up is expected Tuesday and
Wednesday as the low-level flow becomes southerly.

A weak coastal trough developing Monday could produce isolated
showers over the coastal waters. As this feature shifts inland
on Tuesday a few showers may move into coastal land areas.
Otherwise dry conditions anticipated.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A deep layered ridge will build over the southeast United
States, maintaining well above-normal temperatures. Model
differences exist next weekend regarding potential for a high
pressure wedge to develop and some precip to spread across the
area.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR at both KCHS and KSAV through 18Z Monday. Some gusts near
17 knots likely this afternoon, especially at KCHS.

Extended Aviation Outlook: Expect VFR to prevail.

&&

.MARINE...
As very cold air continues to flow from N to S across the relatively
warm waters, marine layer instability will continue to contribute
to elevated winds/seas, although dropping below Advisory levels
across the near shore waters. Across the GA waters beyond 20
nm, solid SCA winds/seas will prevail through tonight, and SCA
seas will persist even as winds diminish into Monday morning.

Winds/seas will subside on Monday as the surface high builds across
the waters. NE winds Monday will become southeast and then south Tuesday
into late week.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 11 AM EST Monday for AMZ374.

&&

NEAR TERM...
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Jan 8, 11:49 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1149 AM EST SUN JAN 8 2017

SCZ050-052-091000-
CHARLESTON-TIDAL BERKELEY-
1149 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS...THE COMBINATION OF WIND AND TEMPERATURES IN THE LOWER
TO MID 20S COULD PRODUCE WIND CHILL VALUES AROUND 15 DEGREES LATE
TONIGHT INTO MONDAY MORNING. A WIND CHILL ADVISORY COULD EVENTUALLY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-091000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
1149 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1149 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 8:15 PM ESTRiver Flood WarningCHSHampton, Jasper5 days

Nearby

Wind Chill Advisories in South Carolina, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.